Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 2, NWS Melbourne, FL

January 3, 2024

NWS Melbourne, FL issued this small craft advisory at Jan 3, 2024, 2:01 AM EST. It took effect at Jan 3, 2024, 11:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2024, 2:01 AM EST (07:01 UTC)
In effect from
Jan 3, 2024, 11:00 PM EST
Expired
Jan 4, 2024, 4:00 PM EST
In force
17 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

719 
WHUS72 KMLB 030701
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
201 AM EST Wed Jan 3 2024

AMZ570-572-041615-
/O.NEW.KMLB.SC.Y.0002.240104T0400Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
201 AM EST Wed Jan 3 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
EST THURSDAY...

* WHAT...West winds around 20 knots with gusts up to 30 knots and
  seas 4 to 6 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...From 11 PM this evening to 4 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...As another cold front passes over the local
  Atlantic waters early Thursday, winds will increase and seas
  will build.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ575-041600-
/O.NEW.KMLB.SC.Y.0002.240104T0400Z-240104T1600Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
201 AM EST Wed Jan 3 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EST THURSDAY...

* WHAT...West winds around 20 knots with gusts up to 30 knots and
  seas 4 to 5 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 11 PM this evening to 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...As another cold front passes over the local
  Atlantic waters early Thursday, winds will increase and seas
  will build.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
352 
WHUS72 KMLB 040403
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1103 PM EST Wed Jan 3 2024

AMZ570-572-041600-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1103 PM EST Wed Jan 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* WHAT...Southwest winds becoming northwest, 15 to 25 knots with 
  gusts up to 30 knots, and seas 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 4 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ575-041600-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T1600Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1103 PM EST Wed Jan 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 30 
  knots.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
872 
WHUS72 KMLB 040819
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
319 AM EST Thu Jan 4 2024

AMZ550-042100-
/O.EXB.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
319 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...North winds near 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...From 7 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ552-042100-
/O.EXB.KMLB.SC.Y.0002.240104T1500Z-240104T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
319 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...Northwest winds near 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...From 10 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ575-042100-
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
319 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds near 20 knots becoming west to northwest
  in the afternoon with gusts up to 30 knots.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ570-572-042100-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
319 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West to northwest winds 15 to 25 knots with gusts up to 
  30 knots and seas building to 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
582 
WHUS72 KMLB 041124
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
624 AM EST Thu Jan 4 2024

AMZ555-041800-
/O.EXB.KMLB.SC.Y.0002.240104T1200Z-240104T1800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
624 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT....Southwest winds near 20 knots with gusts up to 30 knots
  becoming west to northwest early in the afternoon.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ552-042100-
/O.EXT.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
624 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds near 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ550-042100-
/O.CON.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
624 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds near 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ570-572-575-042100-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
624 AM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds near 0 knots with gusts up to 30 knots 
  and seas 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
789 
WHUS72 KMLB 041822
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
122 PM EST Thu Jan 4 2024

AMZ555-041930-
/O.EXP.KMLB.SC.Y.0002.000000T0000Z-240104T1800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
122 PM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have subsided below Small Craft Advisory criteria.
However, small craft should still exercise caution through this
evening for winds around 20 knots and seas up to 6 feet. 

$$

AMZ550-552-570-572-575-042100-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
122 PM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds around 20 knots with gusts up to 30 
  knots and seas 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, 
  Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-
  Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
902 
WHUS72 KMLB 042100
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
400 PM EST Thu Jan 4 2024

AMZ550-552-570-572-575-042200-
/O.EXP.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
400 PM EST Thu Jan 4 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Conditions are below Small Craft Advisory criteria. However, 
small craft should still exercise caution through this evening for
winds around 20 knots and seas up to 6 feet. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 10:37 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 2, 10:37 PM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1037 PM EST Tue Jan 2 2024

...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 1037 PM EST Tue Jan 2 2024

Forecast remains on track for a quiet but chilly night.
Temperatures have already dropped into the upper 40s to around 50
along and north of I-4, and into the low 50s across the rest of
east central Florida, thanks to clear skies, lower dew points, and
light northerly winds. Temperatures bottom out just before
sunrise with lows Wednesday morning in the low to mid 40s inland
and in the mid to upper 40s along the coast.

&&

.MARINE...
Issued at 1037 PM EST Tue Jan 2 2024

Tonight...Boating becoming generally favorable as the front pushes
south of Florida and high pressure builds across the southeast US.
Winds NNE-NE 5-10 kts continue to veer, becoming generally E-SE
by morning. Seas 2-3 ft nearshore and 3-5 ft offshore.

&&

.AVIATION...
(00Z TAFS)
Issued at 1037 PM EST Tue Jan 2 2024

VFR conditions prevail through the TAF period as the front pushes
well south of ECFL and high pressure builds across the area. Light
northerly winds becoming variable at times, especially through
Wednesday morning and early afternoon. Southerly winds around 10
kts establish by Wednesday afternoon. Another weak frontal system
reaching ECFL late Wednesday evening is expected to produce
SHRA/TSRA impacts through the night Wednesday.

&&

.PREV DISCUSSION...
Issued at 207 PM EST Tue Jan 2 2024

Tonight-Wednesday...High pressure building in north of the region
will veer low level winds onshore into tonight, while drainage flow
north of the cold front keeps a light northerly flow (5 mph or less)
in place across land. Winds then continue to veer to the S/SE by
Wednesday afternoon, as an advancing S/W trough aloft develops an
area of low pressure over the Gulf that will shift E/NE and toward
the area through the day. It will remain dry through daytime
Wednesday, with higher cloud cover increasing across the area
tonight and persisting into tomorrow, leading to partly to mostly
cloudy skies.

Turning colder again into tonight, as light winds and dry conditions
allow temps to fall quickly after sunset. Higher clouds may help
offset this some, but temps still forecast to fall into the low to
mid 40s across much of the interior, with upper 40s/low 50s along
the immediate coast/barrier islands. After the chilly start,
developing southerly flow will help warm back temps to more
seasonable values in the upper 60s to low 70s in the afternoon.

Wednesday Night-Friday...Low pressure moves over the Florida
peninsula Wednesday night into Thursday, dragging a cold front across
the state. Increasing shower chances will accompany the boundary,
particularly across the north. Isolated to scattered showers creep
into the I-4 corridor around midnight before coverage becomes
widespread into the early morning hours. Greatest coverage is
forecast north of a line from Kissimmee / New Smyrna Beach (50-70%).
Coverage then wanes as the front moves southward. An isolated storm
will be possible, producing occasional lightning strikes, gusty
winds, and periods of locally heavy rainfall. Conditions dry
Thursday afternoon into Friday as high pressure establishes itself
across the eastern CONUS. Temperatures become widely variable from
north to south on Thursday with highs forecast in the low 60s across
the north while climbing into the mid 70s along the Treasure Coast
and in vicinity of Lake Okeechobee. Temperatures trend to become
more uniform Friday with highs ranging the low to mid 70s. Low
temperatures in the 50s Thursday morning cool on Friday with
mid/upper 40s across the northwest interior and low 50s elsewhere.
Slightly warmer along the Treasure Coast.

Sat-Tue(modified previous)...The active weather pattern continues
with another (yet stronger) cold frontal passage forecast for the
area late Sat/Sat night with numerous to widespread showers and
isolated lightning storms. This front will be pushed through the
area by a vigorous upper trough. There may be a potential for a few
strong/severe storms on Sat/Sat evening as wind fields are
impressive, but instability remains weak. Moisture lingers Sunday
with more rapid moisture return during the day on Mon, and coverage
of isolated to scattered showers continues. Another upper low gains
strength over the southern Plains and pushes across the
Mississippi/Tennessee Valleys on Tue. A surface cold front will form
and push rapidly east across central FL late Tue or Tue night as the
associated low pressure moves northeastward. Another quick shot at
some showers and perhaps isolated thunder will be forecast.

Highs continue trending warmer for Sat in the M-U70s and an 80
degree or two reading possible over inland St. Lucie and Martin
counties. Highs cooler, post-frontal, on Sun and in the 60s
areawide, except a few L/M70s possible across the Treasure Coast and
Okeechobee County. Highs warm back on Mon in the L-M70s, then U70s
to L80s on Tue ahead of the next approaching weather-maker.
Overnight lows generally in the 50s Sat and Sun. Warm and mild Mon
overnight in the 60s, then back down to the 50s most locations Tue
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  43  69  53  62 /   0   0  60  10
MCO  46  70  57  66 /   0   0  50  10
MLB  49  72  58  70 /   0   0  20  10
VRB  48  73  57  74 /  10   0  10  10
LEE  42  68  54  63 /   0   0  70  10
SFB  44  70  55  65 /   0   0  50  10
ORL  46  70  57  65 /   0   0  50  10
FPR  47  73  58  75 /  10   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Haley
LONG TERM....Schaper
AVIATION...Haley
Hazardous weather outlook, Jan 2, 9:13 PM EST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
913 PM EST Tue Jan 2 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-031100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
913 PM EST Tue Jan 2 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate Risk of dangerous rip currents continues at all central
Florida Atlantic beaches tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
As the weather pattern across the United States becomes much more
active, a sequence of cold fronts will move through East Central
Florida over the next week. The next front arrives on Thursday
morning, followed by another front on Saturday. Additional fronts
are likely to affect our weather early next week.

Scattered showers and at least isolated lightning storms will
accompany each frontal passage. The highest chance of isolated
storms early Thursday morning will reside roughly north of a line
from Melbourne to Kissimmee. Saturday will see a greater potential
for storms across east central Florida, some of which could
become strong to severe.

Increasing winds and building seas behind each front will produce
poor to hazardous boating conditions.

A moderate risk of dangerous rip currents will persist at all central
Florida Atlantic beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Heil/Weitlich

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.